anxiety making me feel like i can't breathe deep

There is something in particular that makes me more anxious than any other symptom that anxiety causes. Some mornings I wake up and I feel like I can't take a deep breath. I don't necessarily feel like I'm short of breath, but it is very stressful. Then my mind starts thinking ill faint or have a seizure or go unconscious. I had it all morning and now its minimal... I don't really know how to overcome this? It is very stressful and the depo provera shot has only worsened this. Thank God the shot wears off in 2 weeks from today. Then it will be another 3 or 4 weeks to feel normal again... any feedback is appreciated.

4 Replies

  • Hi KatieRichie,  I don't think it's the depo shot.  My daughter was on that for several years and never had any problem.  It might have more to do with the anxiety.  I know what you mean about not really being breathless but feeling like you can't take that deep breathe.  It's all about the abdominal muscles being so tight as well as the diaphragm.  When lying down, all the muscles and organs are given the room to relax.  If we could stay in the physical mode, we probably wouldn't have any problems.  When we wake up, a subconscious thought crosses our mind that sets the ball rolling.  The panic starts and takes a while to rid yourself of that thought physically and emotionally.  That's why you start to feel better as the day goes on.  Ask your doctor about the way you are feeling taking the depo shot.  I see you are already anticipating problems and that just feeds into your anxiety.  I care and want you to feel better   x

  • It is certainly the depo shot. I understand that your daughter didn't haveven problems on it but everyone is different. Any med thst makes someone gain 20 pounds within 9 weeks is bad. Plus my anxiety worsened the last time I was on it. 2 of my specialists and my primary care all say it's the depo. I didn't have these physical symptoms as severe before.

  • Oh, well that's different if the doctors say it's the depo.  You are absolutely right in that everyone is different in the way their body metabolizes meds.   I hope that knowing this will relieve some of your anxiety.  At least it's something that can be handle by possibly trying another drug.  I wouldn't want 20lb gain in 9 weeks either.  I'm sorry  Katie, I hope you get some relief soon.  x

  • Hello, I also have Acid reflux really bad where it feels like I can't breath, my arms hurt neck hurts very scary. When you have Gasteritus, it can make you have Asthma like symptoms my Gastrointestinal Dr told me this. If it continues and you get maybe these other symptoms it could be that. The indigestion is really bad and it also feels like somebody sitting on your chest. Let me know how you are doing with this new breathing issue. Hang in there it just makes me so mad sometimes like why do I worry about everything and things that haven't even happened yet. That's why I get all these physical ailments because of STRESS, it can really do a number on you physically and mentally!!!!!

You may also like...